Alert archive / Minnesota / Winter Storm Watches in 2017
Winter Storm Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Jan 14, 2017, 4:09 AM CST for 27 counties in Minnesota. It took effect at Jan 16, 2017, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2017, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 16, 2017, 6:00 AM CST
- Expired
- Jan 15, 2017, 3:17 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 27 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Isanti County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS43 KMPX 141009 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CST SAT JAN 14 2017 ...WINTER STORM TO IMPACT SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING... .A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR SIGNIFICANT ICE ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH. SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED...SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES. MNZ073-074-082>085-091>093-141815- /O.NEW.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 409 AM CST SAT JAN 14 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>053-058>063-065>070-075>077-141815- /O.NEW.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 409 AM CST SAT JAN 14 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE EVENING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
366 WWUS43 KMPX 141731 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1131 AM CST SAT JAN 14 2017 ...WINTER STORM TO IMPACT SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING... .A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN... SLEET...AND SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR SIGNIFICANT ICE ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH. SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED... SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES. MNZ073-074-082>085-091>093-150145- /O.CON.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 1131 AM CST SAT JAN 14 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>053-058>063-065>070-075>077-150145- /O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 1131 AM CST SAT JAN 14 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE EVENING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
082 WWUS43 KMPX 150226 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 826 PM CST SAT JAN 14 2017 ...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING... .A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN... SLEET...AND SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR ICE ACCUMULATIONS NEAR A QUARTER OF AN INCH SOUTH OF WHERE THE SNOW FALLS. SIGNIFICANT TRAVEL IMPACTS ARE LIKELY MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED... SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES. MNZ073-074-082>085-091>093-151030- /O.CON.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 826 PM CST SAT JAN 14 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES AND ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>053-058>063-065>070-075>077-151030- /O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 826 PM CST SAT JAN 14 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE EVENING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
691 WWUS43 KMPX 151027 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 427 AM CST SUN JAN 15 2017 ...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA MONDAY INTO TUESDAY MORNING... .A WINTER STORM WATCH IS IN EFFECT FROM MONDAY INTO TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS TO CAMBRIDGE. THIS SYSTEM HAS EXHIBITED A SLOWING TREND, THEREFORE THE PRECIPITATION ONSET WILL OCCUR A BIT LATER, SO THE WATCH START TIME HAS BEEN DELAYED BY 6 HOURS. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR ICE ACCUMULATIONS NEAR A QUARTER OF AN INCH SOUTH OF WHERE THE SNOW FALLS. SIGNIFICANT TRAVEL IMPACTS ARE LIKELY MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED... SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES. MNZ073-074-082>085-091>093-151830- /O.EXT.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 427 AM CST SUN JAN 15 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>053-058>063-065>070-075>077-151830- /O.EXT.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 427 AM CST SUN JAN 15 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * PLAN ON DIFFICULT DRIVING CONDITIONS MONDAY INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
590 WWUS43 KMPX 151641 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1041 AM CST SUN JAN 15 2017 ...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA MONDAY INTO TUESDAY MORNING... .A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY INTO TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS TO CAMBRIDGE. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR ICE ACCUMULATIONS NEAR A QUARTER OF AN INCH SOUTH OF WHERE THE SNOW FALLS. SIGNIFICANT TRAVEL IMPACTS ARE LIKELY MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED... SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES. MNZ073-074-082>085-091>093-160045- /O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 1041 AM CST SUN JAN 15 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>053-058>063-065>070-075>077-160045- /O.CON.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 1041 AM CST SUN JAN 15 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * PLAN ON DIFFICULT DRIVING CONDITIONS MONDAY INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
636 WWUS43 KMPX 152117 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 317 PM CST SUN JAN 15 2017 ...A WINTRY MIX OF PRECIPITATION FOR FAR SOUTHERN MINNESOTA MONDAY AND MONDAY NIGHT... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR FAR SOUTHERN MINNESOTA FOR MONDAY AND MONDAY NIGHT. THE ADVISORY AREA IS ALONG AND SOUTH OF A LINE FROM ST. JAMES TO OWATONNA. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. LIGHT FREEZING RAIN...SLEET AND SNOW WILL SPREAD INTO FAR SOUTHERN MINNESOTA MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING BEFORE DIMINISHING. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE WITH SNOW ACCUMULATIONS UP TO 2 INCHES. THIS WILL LIKELY LEAD TO SLIPPERY TRAVEL CONDITIONS AND MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TRAVEL TIME. THE WINTER STORM WATCH FOR EAST CENTRAL AND SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. MNZ073-074-152230- /O.CAN.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/ REDWOOD-BROWN- INCLUDING THE CITIES OF REDWOOD FALLS AND NEW ULM 317 PM CST SUN JAN 15 2017 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE THREAT FOR SIGNIFICANT FREEZING RAIN AND SNOW HAS DIMINISHED FOR THE AREA. $$ MNZ051>053-058>063-065>070-075>077-152230- /O.CAN.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER, OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, ST PETER, LE SUEUR, AND FARIBAULT 317 PM CST SUN JAN 15 2017 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE THREAT FOR SIGNIFICANT FREEZING RAIN AND SNOW HAS DIMINISHED FOR THE AREA. $$ MNZ082>085-091>093-160530- /O.UPG.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/ /O.NEW.KMPX.WW.Y.0004.170116T1200Z-170117T1200Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF ST JAMES, MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA 317 PM CST SUN JAN 15 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW...SLEET AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING...THE WINTRY MIX WILL SPREAD INTO MONDAY MORNING BETWEEN 6 AM AND 9 AM. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 2 INCHES AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 13, 8:43 PM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Jan 13, 8:43 PM CST, 7 hours 26 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 843 PM CST Fri Jan 13 2017 .UPDATE... Issued at 843 PM CST Fri Jan 13 2017 Updated to include 06Z aviation discussion below. && .SHORT TERM...(This evening through Saturday) Issued at 328 PM CST Fri Jan 13 2017 The main forecast concern in the near term is the flurry threat into the early evening over the eastern cwa. Still seeing some light snow/flurries drifting east in the isentropic lift/lower level waa pattern...mainly affecting the eastern cwa. We expect this to continue to dry up...and perhaps linger a few flurries into western Wisconsin early this evening. Then clearing is expected into western Wisconsin after midnight. High pressure remains in control with light winds...and we should see temepratures drop off to at least the 5 below to 5 above range overnight. Winds will remain rather light so we dont anticipate any wind chill concerns. Sunshine is expected into the day Saturday with perhaps some high clouds streaming over the southern portion of the area. We expect highs to remain on the cool side...with readings from 15 to 20. .LONG TERM...(Saturday night through Friday) Issued at 328 PM CST Fri Jan 13 2017 The main forecast concentrations are the Sunday night-Monday system and a January thaw slated for the end of next week. Temps continue to warm on Sunday with highs area-wide in the low to mid 20s. Models are still struggling to decipher how northern and southern streams will phase for the start of next week. The 13.12z GFS came in much stronger with the northern stream wave, and blasted it southeast across the Upper Midwest, which would mean the precip type for the event would be snow. Conversely, the 13.12z ECMWF has not given up on the influence of the southern stream, and therefore is warmer with the thermal profiles and features freezing rain over southern MN with the warm advection band Sunday night into Monday, followed by a changeover to snow area-wide Monday afternoon/eve. The temperature differences in the models also affect snow ratios, so confidence on snow amounts is still low at this point, although both solutions would yield at least a few inches in some portion of the forecast area. Will hold off on a headline at this point given the high amount of uncertainty due to the large model discrepancies. n advisory What is much more certain is the warming trend in temperatures for the latter portion of next week, as a mid level ridge builds over the western conus and westerly flow aloft filters across the north central CONUS. High temperatures in the low to mid 30s will prevail Wednesday and Thursday, with 40s looking likely for Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 843 PM CST Fri Jan 13 2017 Reasoning remains the same as earlier forecast with VFR conditions expected through the period. The only modification was to delay the departure of current VFR ceilings across eastern sites to better line up with observed trends and RAP/HRRR/GLAMP guidance. KMSP...VFR ceilings will give way to clear skies overnight. No concerns, and confidence is high overall. /OUTLOOK FOR KMSP/ Sunday...VFR. South wind less than 10 kt. Sunday night...MVFR expected late with a chance of snow or mixed precipitation. Southeast wind less than 10 kt. Monday...IFR. Snow likely... mixed precipitation possible. Southeast wind around 10 kt becoming east. Monday night...IFR. Snow likely early. Northeast wind 5 to 15 kt becoming north. Tuesday...MVFR... IFR possible. Northwest wind 5 to 15 kt. Tuesday night...VFR. West wind 10 to 15 kt becoming southwest. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE... SHORT TERM...DWE LONG TERM...LS AVIATION...
Hazardous weather outlook, Jan 13, 11:31 AM CST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1131 AM CST FRI JAN 13 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1131 AM CST FRI JAN 13 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT CONTINUES TO INCREASE FOR A WINTRY MIX OF PRECIPITATION BEGINNING SUNDAY NIGHT AND PERSISTING THROUGH MONDAY...ESPECIALLY FROM SOUTH CENTRAL MINNESOTA INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. ACCUMULATING SNOW WOULD THEN BE POSSIBLE FROM LATE MONDAY INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Watches in Minnesota, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.